MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION TRL STEM CONNECTION ROD; PRST,KN,PAT/FEM,SEMCNSTR,UNCM,POR,COAT,POL/MET/POL

SMITH & NEPHEW, INC. LEGION TRL STEM CONNECTION ROD; PRST,KN,PAT/FEM,SEMCNSTR,UNCM,POR,COAT,POL/MET/POL
Model Number 71434317
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection process was found that the legion trial stem connection rod has stripped threads.There was no case involved.
 
Additional Manufacturer Narrative
H6: the device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LEGION TRL STEM CONNECTION ROD
Common Device Name
PRST,KN,PAT/FEM,SEMCNSTR,UNCM,POR,COAT,POL/MET/POL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10571901
Report Number1020279-2020-04819
Device Sequence Number14236617
Product Code MBH
UDI-Device Identifier03596010608116
UDI-Public03596010608116
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number71434317
Device Catalogue Number71434317
Device Lot Number12DM02627
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date04/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1